Iowa, 2009Flash Flooding and Damaging Winds in Iowa, June 19, 2009
June 19, 2009 · NWS DVN · 27 events in 11 counties and zones
A cold front pushed through Iowa and Illinois during the afternoon and evening of June 19, bringing severe thunderstorms and flooding to much of the area. After seeing generally sunny skies for much of the day, thunderstorms developed and raced east across the area during the late afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $380,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed through Iowa and Illinois during the afternoon and evening of June 19, bringing severe thunderstorms and flooding to much of the area. After seeing generally sunny skies for much of the day, thunderstorms developed and raced east across the area during the late afternoon and early evening hours. Winds in excess of 70 mph were reported with some of the storms as they sped through the area toppling trees and causing some structural damage. In addition to the high winds, torrential downpours were common with the storms as they dumped anywhere from three quarters of an inch to over 3 inches of rain in only an hour or two. Temperatures topped out in the middle 80s and lower 90s.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 19, 1:04 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 19, 1:04 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
204 PM CDT FRI JUN 19 2009
.SYNOPSIS...
SEVERE WEATHER HAS ALREADY IMPACTED THE CWA THIS MORNING IN THE
NORTH...AND REMAINS A HIGH THREAT THROUGH MID EVENING WHEN A COLD
FRONT WILL SWEEP EASTWARD THROUGH THE CWA. CLEARING IN THE WAKE OF
THE MORNING STORMS HAS ALLOWED FOR A QUICK RECOVERY ON TEMPERATURES
BACK TO THE UPPER 80S TO LOWER 90S OVER MUCH OF THE CWA. DEWPOINTS
ARE 70 TO 78 OVER THE AREA AGAIN...AND WE HAVE LESS CAPPING THAN
SEEN YESTERDAY. OUR WIND PROFILE STRONGLY SUPPORTS SUPERCELLS AND
ORGANIZED MULTICELL BOWING LINES.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
AFTERNOON SUPERCELLS WILL LIKELY FORM ALONG BOUNDARY LEFT BEHIND
FROM THE OVERNIGHT STORMS. ONE BOUNDARY IS FROM WATERLOO THROUGH DES
MOINES...AND ANOTHER IS ALONG INTERSTATE 80 IN IOWA AND ILLINOIS.
ADDITIONAL ISOLATED SUPERCELLS COULD FORM IN OTHER AREAS DURING PEAK
HEATING BETWEEN 3 AND 5 PM. THESE STORMS WILL ALL BE CAPABLE OF
PRODUCING TORRENTIAL RAIN...GOLF BALL SIZE HAIL...SEVERE WIND
GUSTS...AND TORNADOES. STORMS ALONG BOUNDARIES WITH LOCALLY BACKED
SOUTHEAST WINDS MAY BE CAPABLE OF PRODUCING MORE LONG LIVED
TORNADOES. AS OF 2 PM...STORMS HAVE FIRED IN SOUTHWEST IOWA...AND
NORTHWEST MISSOURI...WITH EMBEDDED SUPERCELLS ALREADY OCCURRING.
THESE STORMS WILL IMPACT THE AREA THROUGH THIS EVENING.
BY EARLY EVENING...A ORGANIZED LINE OF SEVERE STORMS...WITH BOWING
SEGMENTS AND EMBEDDED SUPERCELLS IS LIKELY OVER MIDWEST...AND SHOULD
IMPACT MUCH OF THE CWA. WIND GUSTS TO 70 MPH ARE LIKELY...WITH SOME
BOWING SEGMENTS CAPABLE OF OVER 75 MPH THROUGH MID EVENING. EMBEDDED
SUPERCELLS AND NOTCHES IN LINE SEGMENTS MAY ALSO PRODUCE BRIEF
TORNADOES DURING THE STORM EVOLUTION INTO A MATURE LINE. HEAVY
RAINFALL MAY RESULT IN FLASH FLOODING DUE TO RAINFALL RATES...BUT
THIS SEEMS A LOW RISK IN ANY ONE SPOT AND NO FLASH FLOOD WATCH WILL
BE ISSUED AT THIS TIME...THOUGH ONE MAY BE REQUIRED ONCE IT BECOMES
CLEAR ON WHERE THE STORMS MAY TRAIN OR PRODUCE THE MOST SIGNIFICANT
RAINFALL.
LATER TONIGHT...AFTER 10 PM...SKIES SHOULD CLEAR GRADUALLY AND WINDS
WILL BECOME WESTERLY AS DRY AIR FILTERS IN BEHIND THE COLD FRONT. NO
ADDITIONAL SEVERE WEATHER IS EXPECTED. SATURDAY APPEARS
PLEASANT...WITH PARTLY TO MOSTLY SUNNY SKIES AND HIGHS IN THE LOWER
TO MID 80S.
...ERVIN...
.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...SUMMER TYPE WEATHER
PATTERN CONTINUES THROUGH THE EXTENDED FORECAST PERIOD.
SUNDAY THROUGH WEDNESDAY...THE ECMWF/GFS ARE SIMILAR IN PROGGING AN
500MB SHORTWAVE TO MOVE ACROSS KANSAS..NEBRASKA AND WESTERN IOWA ON
SUNDAY. MOST OF THE ENERGY ASSOCIATED WITH THIS WAVE SHOULD PASS TO
OUR WEST...BUT THERE IS A SLIGHT CHANCE IT COULD PRODUCE SHOWERS
AND THUNDERSTORMS ON SUNDAY. BOTH MODELS THEN BUILD AN UPPER LEVEL
RIDGE OVER THE UPPER MID WEST ON MONDAY THROUGH WEDNESDAY. THIS
RIDGE SHOULD KEEP THE AREA MAINLY DRY. HOWEVER...HIGH TEMPERATURES
WILL BE HOT...RANGING IN THE UPPER 80S TO AROUND 90 DEGREES EACH
DAY. SURFACE DEWPOINTS WILL ALSO BE IN THE UPPER 60S TO LOW 70S
WHICH WILL PRODUCE VERY MUGGY AND HUMID CONDITIONS.
THURSDAY AND FRIDAY...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE
POSSIBLE THURSDAY AND FRIDAY AS THE LONG RANGE MODELS PROG MULTIPLE
WEAK SHORTWAVES TO MOVE NEAR OR ACROSS THE FORECAST AREA. ...KUHL...
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD EXCEPT
FOR IN AREAS OF +TSRAGR. ANY +TSRAGR WILL BE CABLE OF PRODUCING LIFR
CONDITIONS WITH CIGS BELOW 1000FT...VSBYS BELOW 1/2SM FG AND STRONG
WINDS VRB35G50KT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS
THE FORECAST AREA. ...KUHL...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
ERVIN/KUHL
Hazardous weather outlook, Jun 19, 8:31 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
931 AM CDT FRI JUN 19 2009
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
931 AM CDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP OVER THE AREA TODAY AND ARE LIKELY TO
BE SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. THE ATMOSPHERE IS
VERY UNSTABLE AND WINDS ALOFT SUPPORT WELL ORGANIZED THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE WINDS. INTENSE RAINFALL
WILL OCCUR WITH THESE STORMS THAT MAY CAUSE MINOR FLOODING. WHERE
MULTIPLE THUNDERSTORMS TRACK OVER THE SAME AREA...FLASH FLOODING
IS LIKELY.
THE FIRST GROUP OF THUNDERSTORMS IS CURRENTLY EXITING THE
AREA...AFTER PRODUCING SIGNIFICANT WIND DAMAGE AND SOME LARGE HAIL
OVER EASTERN IOWA AND NORTHWEST ILLINOIS.
THE THREAT OF SEVERE WEATHER WILL END LATER TONIGHT WHEN THE COLD
FRONT EXITS THE AREA.
THE STORM PREDICTION CENTER HAS ALMOST ALL OF THE AREA UNDER A
MODERATE RISK OF SEVERE THUNDERSTORMS...THUS AN EMERGENCY MANAGEMENT
CONFERENCE CALL IS SCHEDULED FOR 11 AM TODAY TO DISCUSS THE SEVERE
THREAT.
IN ADDITION...SOME AREA RIVERS ARE EXPERIENCING GENERALLY MINOR
FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD
WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY. REPORTS OF STRONG WINDS...
WIND DAMAGE AND RAINFALL AMOUNTS WILL BE APPRECIATED.
ERVIN
In the hours before
Local storm report, Jun 19, 11:37 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG 2 S QUASQUETON 42.37N 91.76W
06/19/2009 BUCHANAN IA TRAINED SPOTTER
FROM 2 SOUTH OF QUASQUETON IN BUCHANAN COUNTY, TO WALKER
IN LINN COUNTY ALONG HIGHWAY W-45 AND HIGWAY W-6E TO
CENTER POINT IN LINN COUNTY. WIDESPREAD TREE DAMAGE WITH
TREE LIMBS DOWN OVER 8 INCHES, AND TREES DOWN WHICH ARE
OVER 3 FEET IN DIAMETER. HOUSES AND MANY OUT BUILDINGS
DAMAGED BY FALLING TREES. POWER LINES ALSO DOWN ACROSS
MUCH OF THE AREA. END TIME OF DAMAGE AROUND 830 AM. TIMES
ARE APPROXIMATE.
&&
WELocal storm report, Jun 19, 12:20 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 2 N MONTICELLO 42.27N 91.19W
06/19/2009 JONES IA EMERGENCY MNGR
POWER POLE SNAPPED IN HALF. HEAVY TREE DAMAGE WITH LOTS
OF LIMBS DOWN.
&&
WELocal storm report, Jun 19, 12:40 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
140 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG FARLEY 42.44N 91.01W
06/19/2009 DUBUQUE IA EMERGENCY MNGR
MOST DAMAGE IN THE COUNTY WAS SOUTHEAST OF FARLEY AND
NORTHEAST AND NORTHWEST OF EPLEY, AND IN THE DUBUQUE
AREA. MANY TREES DOWN, LOTS OF BUILDINGS DAMAGED. 300
FOOT CATTLE SHED NEAR PEOSTA MOVED FROM ITS FOUNDATION.
&&
WELocal storm report, Jun 19, 3:09 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST 1 W TENNESSEE 40.41N 90.86W
06/19/2009 M62 MPH MCDONOUGH IL TRAINED SPOTTER
&&Special weather statement, Jun 19, 3:15 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
415 PM CDT FRI JUN 19 2009
IAZ051>054-063>068-076>078-087-088-098-ILZ007-009-015-016-024-
200015-
BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-
SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-VAN BUREN-
CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-MERCER-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA...
MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...KEOSAUQUA....MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...ALEDO
415 PM CDT FRI JUN 19 2009
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...
THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL RATES OF 1
TO 2 INCHES IN ONE HOUR WILL MOVE THROUGH THE AREA LATE THIS
AFTERNOON. THIS INTENSE RAINFALL MAY PRODUCE MINOR FLOODING IN
URBAN AND POORLY DRAINED AREAS. IF RAINS CONTINUE AT THIS RATE FOR
MORE THAN 1 HOUR...FLASH FLOODING WILL BE POSSIBLE.
ERVIN
Local storm report, Jun 19, 3:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 W TENNESSEE 40.41N 90.86W
06/19/2009 MCDONOUGH IL TRAINED SPOTTER
2 FOOT DIAMETER TREES DOWN ON RT. 61.
&&
LEGROThunderstorm Wind, Jefferson
- When
- June 19, 3:30 PM CST
- Where
- Jefferson County, 0.69 mi S of Batavia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.990, -92.170
Wind gusts were estimated to be 50 to 60 mph in Batavia, IA around 430 pm June 19. This report was relayed by the Des Moines NWS office.
Thunderstorm Wind, Keokuk
- When
- June 19, 3:37 PM CST
- Where
- Keokuk County, 1.25 mi ESE of Keota
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.360, -91.950
Wind gusts were estimated to be 70 mph about 5 miles east of Harper, IA around 437 pm June 19.
Thunderstorm Wind, Van Buren
- When
- June 19, 3:39 PM CST
- Where
- Van Buren County, 0.75 mi W of Keosauqua
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.731, -91.964
Wind gusts estimated to be 70 mph blew down multiple 12 inch diameter tree limbs in|Keosauqua, IA around 439 pm June 19.
Flash Flood, Iowa
- When
- June 19, 3:40 PM CST to 6:00 PM CST
- Where
- Iowa County, 1.71 mi NNW of Genoa Bluff to 3.9 mi WSW of Genoa Bluff
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.703, -92.163
Heavy rains resulted in flash flooding of Interstate 80 near mile marker 214 about 6 miles west northwest of Williamsburg, IA during the late afternoon and early evening of June 19. Water was flowing over both lanes of the interstate.
Thunderstorm Wind, Washington
- When
- June 19, 3:42 PM CST
- Where
- Washington County, 0.86 mi SW of Brighton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.170, -91.830
Wind gusts estimated to be at least 70 mph pushed a parked car backwards and blew several trees over about 2 miles northeast of Pleasant Plain, IA around 442 pm June 19. The car was pointed into the wind.
Flash Flood, Iowa
- When
- June 19, 3:45 PM CST to 6:00 PM CST
- Where
- Iowa County, 0.74 mi NNW of Amana to 0.86 mi SSW of Amana
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.810, -91.885
Heavy rains resulted in flash flooding of the intersection of Middle and Main in Amana, IA during the late afternoon and evening of June 19.
Thunderstorm Wind, Henry
- When
- June 19, 3:48 PM CST
- Where
- Henry County, 3.47 mi ESE of Salem
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.823, -91.564
Wind gusts estimated to be 70 mph overturned a semi truck on Highway 27/218 about 3.5 miles east southeast of Salem, IA around 448 pm June 19.
Flash Flood, Iowa
- When
- June 19, 3:50 PM CST to 6:00 PM CST
- Where
- Iowa County, 1.03 mi W of Marengo to 1.03 mi SW of Marengo
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.800, -92.090
Heavy rains resulted in flash flooding of one lane of Highway 6 in Marengo, IA during the late afternoon and early evening of June 19.
Thunderstorm Wind, Van Buren
- When
- June 19, 3:54 PM CST
- Where
- Van Buren County, 2.71 mi ESE of Mt Sterling
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.610, -91.870
Wind gusts estimated to be 60 mph blew down some 3 to 4 inch diameter tree branches about 3 miles east southeast of Mount Sterling, IA around 454 pm June 19.
Thunderstorm Wind, Muscatine
- When
- June 19, 4:00 PM CST
- Where
- Muscatine County, 1.7 mi ENE of Fruitland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.360, -91.100
Wind gusts estimated to be 60 mph blew down some 3 to 4 inch diameter tree branches about 5 miles south southwest of Muscatine, IA around 500 pm June 19.
Flash Flood, Iowa
- When
- June 19, 4:02 PM CST to 6:00 PM CST
- Where
- Iowa County, 3.31 mi NW of Ladora Air Strip to 1.72 mi WSW of Genoa Bluff
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.780, -92.250
Heavy rains resulted in flash flooding of several roads in the vicinity of Ladora, IA during the early evening of June 19. Several roads had to be closed due to the flooding, including Interstate 80.
Thunderstorm Wind, Des Moines
- When
- June 19, 4:15 PM CST
- Where
- Des Moines County, Sperry
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 40.950, -91.150
Wind gusts estimated to be 70 mph blew down some 1 to 2 foot diameter trees and some power poles in Sperry, IA around 515 pm June 19.
Thunderstorm Wind, Muscatine
- When
- June 19, 4:15 PM CST
- Where
- Muscatine County, 0.52 mi E of Nichols
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.480, -91.310
Wind gusts estimated to be 85 mph blew down several 20 inch diameter tree limbs in Nichols, IA around 515 pm June 19. A fence was also blown away.
Thunderstorm Wind, Muscatine
- When
- June 19, 4:16 PM CST
- Where
- Muscatine County, 1.04 mi W of Muscatine
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.420, -91.070
Thunderstorm Wind, Muscatine
- When
- June 19, 4:20 PM CST
- Where
- Muscatine County, 1.73 mi SW of Muscatine
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.400, -91.070
Wind gusts estimated to be 70 mph blew down several 10 to 15 inch diameter tree limbs about 1 mile south of Muscatine, IA around 520 pm June 19.
Thunderstorm Wind, Des Moines
- When
- June 19, 4:20 PM CST
- Where
- Des Moines County, 0.87 mi NW of Mediapolis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.010, -91.160
Wind gusts were estimated to be 60 mph in Mediapolis, IA around 520 pm June 19.
Flash Flood, Cedar
- When
- June 19, 4:30 PM CST to 6:00 PM CST
- Where
- Cedar County, 1.03 mi W of Stanwood to 1.72 mi E of Stanwood
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- COOP Observer
- Coordinates
- 41.900, -91.170
Heavy rains resulted in flash flooding of several streets in Stanwood, IA during the evening of June 19. The flood waters were up to a foot deep in places.
Thunderstorm Wind, Muscatine
- When
- June 19, 4:30 PM CST
- Where
- Muscatine County, 1.48 mi NNE of Pleasant Prairie
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.540, -90.870
Wind gusts estimated to be 65 mph damaged some outbuildings and trees about 3 miles south of Stockton, IA around 530 pm June 19.
Thunderstorm Wind, Scott
- When
- June 19, 4:33 PM CST
- Where
- Scott County, 0.69 mi S of Blue Grass
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.510, -90.770
Wind gusts were estimated to be 70 mph in Blue Grass, IA around 533 pm June 19.
Thunderstorm Wind, Scott
- When
- June 19, 4:35 PM CST
- Where
- Scott County, 0.69 mi N of Walcott
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.590, -90.780
Wind gusts estimated to be 70 mph blew down some 2.5 to 3 foot diameter trees in Walcott, IA around 535 pm June 19.
Thunderstorm Wind, Scott
- When
- June 19, 4:35 PM CST
- Where
- Scott County, 0.69 mi N of Walcott
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.590, -90.780
A wind gust was estimated to be 60 mph in Walcott, IA around 535 pm June 19.
Thunderstorm Wind, Scott
- When
- June 19, 4:40 PM CST
- Where
- Scott County, 2.32 mi NNW of Davenport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.560, -90.600
Wind gusts estimated to be 60 mph blew down some 6 to 8 inch diameter branches in Davenport, IA around 540 pm June 19.
Thunderstorm Wind, Scott
- When
- June 19, 4:41 PM CST
- Where
- Scott County, 2.32 mi NNW of Davenport
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.560, -90.600
Wind gusts estimated to be 70 mph blew down a large hardwood maple tree about 1 mile north of Davenport, IA around 541 pm June 19.
Thunderstorm Wind, Scott
- When
- June 19, 4:42 PM CST
- Where
- Scott County, 2.32 mi NNW of Davenport
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.560, -90.600
Thunderstorm Wind, Scott
- When
- June 19, 4:53 PM CST
- Where
- Scott County, 1.55 mi E of Davenport Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.620, -90.550
Wind gusts estimated to be 65 mph blew down a cluster of trees about 2 miles southeast of Eldridge, IA around 553 pm June 19.
Flash Flood, Cedar
- When
- June 19, 5:10 PM CST to 6:15 PM CST
- Where
- Cedar County, 1.7 mi ESE of Lime City to 3.31 mi SSE of Lime City
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.640, -91.050
Heavy rains resulted in flash flooding of several streets in Durant, IA during the evening of June 19. The flood waters were deep enough to stall cars in town. In addition, water was flowing over a road east of Highway 38.
Flash Flood, Jackson
- When
- June 19, 5:30 PM CST to 6:15 PM CST
- Where
- Jackson County, 1.24 mi NW of Maquoketa to 0.51 mi SSW of Maquoketa
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.080, -90.700
Heavy rains resulted in flash flooding of many streets in Maquoketa, IA during the evening of June 19.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Michigan, June 19 to 20, 2009$38 million · EF2 · 13 events
- Excessive Heat in Alabama, June 19 to 23, 200924 injured · 2 events
- Tornado and Flash Flooding in Wisconsin, June 19, 2009$26 million · EF0 · 11 events
- Excessive Heat in Illinois, June 19, 20091 death · 1 event
- Tornado and Flash Flooding in Illinois, June 19, 2009$256,000 · EF1 · 63 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 20, 2009$1.4 million · EF0 · 50 events
- Hail and Damaging Winds in Iowa, June 19, 2009$1.8 million · 1 in hail · 32 events
- Flash Flooding and Flooding in Illinois, June 19 to 20, 2009$550,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in Iowa, June 19, 2009$373,000 · 82 kt wind · 18 events
- Flood in Iowa, June 19 to 26, 2009$500,000 · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 19, 2009$225,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Indiana, June 19, 2009$100,000 · 65 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183865, 183866, 183867, 183868, 183870, 183876, 183877, 183879, 183882, 183884, 183885, 183887, 183888, 183889, 183891, 183892, 183893, 183894, 183895, 183896, 183898, 183900, 183901, 183902, 183903, 183905, 183907.